Alert archive / North Carolina / Gale Warnings in 2014
Gale Warning 10, NWS Wilmington, NC
NWS Wilmington, NC issued this gale warning at Mar 25, 2014, 3:46 AM EDT. It took effect at Mar 25, 2014, 6:00 PM EDT. It was in force for 15 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 25, 2014, 3:46 AM EDT (07:46 UTC)
- In effect from
- Mar 25, 2014, 6:00 PM EDT
- Expired
- Mar 26, 2014, 8:57 AM EDT
- In force
- 15 hr
- Issued by
- NWS Wilmington, NC
The text
As transmitted, in the capitals the NWS used until 2016.
448 WHUS72 KILM 250746 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 346 AM EDT TUE MAR 25 2014 AMZ250-252-251615- /O.UPG.KILM.SC.Y.0032.140325T1200Z-140326T1200Z/ /O.NEW.KILM.GL.W.0010.140325T2200Z-140326T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 346 AM EDT TUE MAR 25 2014 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 25 TO 35 KT TONIGHT...GUSTS UP TO 40 KT. * SEAS...4 TO 8 FEET...HIGHEST OFFSHORE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ254-256-251615- /O.NEW.KILM.GL.W.0010.140325T2200Z-140326T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 346 AM EDT TUE MAR 25 2014 ...GALE WARNING IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY. * WINDS...NORTHWEST 25 TO 35 KT TONIGHT...GUSTS UP TO 40 KT. * SEAS...4 TO 8 FEET...HIGHEST OUTER WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ COLBY
6 follow-up statements
171 WHUS72 KILM 251545 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 1145 AM EDT TUE MAR 25 2014 AMZ250-252-254-256-260400- /O.CON.KILM.GL.W.0010.140325T2200Z-140326T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 1145 AM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY... * WINDS...NORTHWEST 25 TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
167 WHUS72 KILM 251944 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 344 PM EDT TUE MAR 25 2014 AMZ250-252-254-256-260400- /O.CON.KILM.GL.W.0010.140325T2200Z-140326T1000Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 344 PM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS...NORTHWEST 20 TO 30 KT WITH GUSTS TO 40 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
198 WHUS72 KILM 260013 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 813 PM EDT TUE MAR 25 2014 AMZ250-252-261000- /O.EXT.KILM.GL.W.0010.000000T0000Z-140326T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 813 PM EDT TUE MAR 25 2014 ...GALE WARNING NOW IN EFFECT UNTIL 9 AM EDT WEDNESDAY... * WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 AND POSSIBLY 45 KT. * SEAS...BUILDING TO 4 TO 7 FEET...EXCEPT UP TO 10+ FEET OUTER WATERS OFF CAPE FEAR. AVERAGE PERIODS WILL RANGE BETWEEN 4 TO 5 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ254-256-261000- /O.CON.KILM.GL.W.0010.000000T0000Z-140326T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 813 PM EDT TUE MAR 25 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT WEDNESDAY... * WINDS...NORTHWEST 25 TO 35 KT...WITH GUSTS UP TO 40 KT POSSIBLE. * SEAS...BUILDING TO 3 TO 6 FEET...EXCEPT UP TO 7 FEET ACROSS THE OUTER WATERS. AVERAGE PERIODS WILL RANGE BETWEEN 4 TO 5 SECONDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ DOUGH
469 WHUS72 KILM 260749 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 349 AM EDT WED MAR 26 2014 AMZ254-256-261000- /O.CON.KILM.GL.W.0010.000000T0000Z-140326T1000Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 349 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 6 AM EDT EARLY THIS MORNING... * WINDS...NORTHWEST 25 TO 35 KT. * SEAS...4 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ250-252-261300- /O.CON.KILM.GL.W.0010.000000T0000Z-140326T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 349 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...NORTHWEST 25 TO 35 KT. * SEAS...5 TO 8 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ 8
519 WHUS72 KILM 261002 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 602 AM EDT WED MAR 26 2014 AMZ254-256-261600- /O.EXP.KILM.GL.W.0010.000000T0000Z-140326T1000Z/ /O.NEW.KILM.SC.Y.0033.140326T1002Z-140326T1600Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 602 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. * WINDS...NORTHWEST 20 TO 35 KT. * SEAS...3 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ250-252-261300- /O.CON.KILM.GL.W.0010.000000T0000Z-140326T1300Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 602 AM EDT WED MAR 26 2014 ...GALE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING... * WINDS...NORTHWEST 20 TO 35 KT. * SEAS...5 TO 7 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$
557 WHUS72 KILM 261257 MWWILM URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE WILMINGTON NC 857 AM EDT WED MAR 26 2014 AMZ250-252-261600- /O.CAN.KILM.GL.W.0010.000000T0000Z-140326T1300Z/ /O.EXA.KILM.SC.Y.0033.000000T0000Z-140326T1600Z/ SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 857 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL NOON EDT TODAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL NOON EDT TODAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS...NORTHWEST 20 TO 30 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ254-256-261600- /O.CON.KILM.SC.Y.0033.000000T0000Z-140326T1600Z/ LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 857 AM EDT WED MAR 26 2014 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL NOON EDT TODAY... * WINDS...NORTHWEST 15 TO 25 KT. * SEAS...4 TO 6 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ 29
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before this gale warning went out at Mar 25, 3:44 AM EDT, 2 minutes earlier.
Area forecast discussion, Mar 25, 3:44 AM EDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON NC
344 AM EDT TUE MAR 25 2014
.SYNOPSIS...
A CHILLY RAIN WILL OVERSPREAD THE AREA TODAY AS DEEPENING LOW
PRESSURE OFFSHORE TRACKS NORTHEAST OFF OUR COAST. THE RAIN WILL
TAPER OFF LATE TONIGHT FOLLOWED BY WINDY AND COLDER CONDITIONS
AS THE LOW DEEPENS AND CANADIAN HIGH PRESSURE BUILDS FROM THE
WEST. NEAR TO BELOW FREEZING TEMPERATURES ARE EXPECTED EARLY ON
WEDNESDAY AND AGAIN THURSDAY. A WARMING TREND WILL PREVAIL LATE
IN THE WEEK INTO NEXT WEEKEND...WITH A WEAK COLD FRONT POSSIBLY
CROSSING THE AREA EARLY ON SUNDAY. FAIR AND DRY EARLY NEXT WEEK
AS HIGH PRESSURE MOVES OVER THE AREA.
&&
.NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM TUESDAY...A LOW PRESSURE CENTER ROUGHLY 300 MILES
SOUTH OF CAPE FEAR EARLY THIS MORNING WILL TRACK TO THE NE AND
DEEPEN RAPIDLY TODAY...TO APPROXIMATELY A 997 MB LOW 250 MILES
EAST OF CAPE FEAR BY 21Z/5PM. THE BOMBING SURFACE LOW ALTHOUGH
WELL OFFSHORE...IN TANDEM WITH AN APPROACHING TROUGH/COOL POOL
ALOFT...WILL SET OFF PRECIPITATION TODAY. INITIALLY STRATIFORM
RAIN ACROSS OUR EASTERN HALF...WILL TRANSITION TO MORE SHOWERY
TYPE PRECIPITATION AREA-WIDE INTO AFTERNOON AS THE UPPER TROUGH
TRAVERSES THE REGION.
NORMALLY AN UPPER TROUGH IN SPRING RAISES A FLAG TO INTERROGATE
THE SEVERE WEATHER POTENTIAL. IN THIS CASE ALL OF THE FAVORABLE
INGREDIENTS REMAIN LINKED TO THE SURFACE FEATURE OFFSHORE. COOL
LOW-LEVELS OVER LAND AND LOW DEWPOINTS SHOULD PREVENT ROBUST
CONVECTION. HAIL SHOWERS THIS TIME OF YEAR BECOME MORE COMMON
BUT AM NOT SEEING THE VERTICAL VELOCITIES TODAY SUPPORTING THIS.
A FREEZE WATCH HOISTED FOR ALL ZONES FOR EARLY WEDNESDAY MORNING.
CONFIDENCE IS NOT HIGH THAT ALL ZONES WILL DROP BELOW 32 DEGREES
SINCE LOW-LEVEL WINDS WILL BE ELEVATED...AND RESIDUAL CLOUDS MAY
LINGER LATE IN THE NIGHT. IT APPEARS THE BEST CHANCE OF FREEZING
IS INLAND...WHILE CLOSER TO THE COAST...CONFIDENCE LEVEL FALLS.
THUS A WATCH IS IN EFFECT TO ALLOW THE 12Z MODEL DATA SUITE TO
HOPEFULLY PROVIDE ADDITIONAL RESOLUTION IN SEGMENTING A WARNING
VERSUS NO FREEZE WARNING. COUPLING IN WIND...THE APPARENT TEMPS
OR WIND-CHILLS...WILL FALL INTO THE LOW TO MID 20S PRIOR TO AND
THROUGH DAYBREAK ON WEDNESDAY.
&&
.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 345 AM TUESDAY...THE MAIN EMPHASIS OF THE SHORT TERM WILL BE
THURSDAY MORNING WHEN ARCTIC HIGH PRESSURE SETTLES DIRECTLY
OVERHEAD. THIS COURTESY OF A RELATIVELY DEEP ALBEIT PROGRESSIVE
EAST COAST TROUGH.
GUIDANCE HAS IF ANYTHING JOGGED DOWN A BIT AS HAS THE OFFICIAL
FORECAST. MUCH LIKE A COUPLE OF WEEKS AGO WHEN GUIDANCE WAS VERY
CONSISTENT FOR SEVERAL CYCLES/DAYS...THERE APPEARS TO BE NO
MITIGATING FACTORS FOR A SIGNIFICANT LATE SEASON FREEZE. RETURN FLOW
CONTINUES TO SET UP LATER LATER THURSDAY WITH WHAT SEEMS TO BE A
GOOD SEA FOG SIGNAL FROM THE GFS. ONE FINAL NOTE...WITH THE
AFOREMENTIONED CONFIDENCE SIGNALS FOR A FREEZE...WOULD NORMALLY
ISSUE A NPW BUT WILL HAVE TO LET A MORE MARGINAL EVENT TRANSPIRE FOR
WEDNESDAY A.M.
&&
.LONG TERM /FRIDAY THROUGH MONDAY/...
AS OF 345 AM TUESDAY...ZONAL FLOW ALOFT CONTINUES TO ADVERTISE ONE SYSTEM
MOVING ACROSS THE TENNESSEE VALLEY SATURDAY/EARLY SUNDAY. GUIDANCE
HAS COME INTO SLIGHTLY BETTER AGREEMENT THIS MORNING ON THIS
SCENARIO. CONTINUED TO ADVERTISE POPS FOR FRIDAY AS WELL WITH LOW
LEVEL CONVERGENCE AND PRE FRONTAL TROUGH. I DID ADD SLIGHT COVERAGE
OF THUNDER AS WELL. MORE CONFIDENCE IN DRY CONDITIONS SUNDAY AND
MONDAY. TEMPERATURE GUIDANCE HAS TRENDED DOWN A LITTLE WITH FOR
THESE DAYS AS HAS THE OFFICIAL FORECAST.
&&
.AVIATION /08Z TUESDAY THROUGH SATURDAY/...
AS OF 06Z...MID LEVEL CIGS ARE SPREADING ACROSS THE CWA TONIGHT AS
SURFACE LOW PRESSURE ORGANIZES OFF THE FLORIDA COAST. EARLIER
FORECAST APPEARS ON TRACK AS THE LATEST HRRR RUNS INDICATE RAIN WILL
SPREAD UP THE COAST FROM SOUTH TO NORTH EARLY THIS MORNING. HAVE
NUDGED THE TIMING OF PCPN BACK A BIT WITH THIS TAF ISSUANCE...BUT
STILL EXPECT KMYR/KCRE TO SEE -RA BEFORE 12Z. WITH THE OFFSHORE
TRACK OF THE LOW...EXPECT PCPN AND MVFR CIGS TO BE FOCUSED ALONG THE
COAST. HAVE INCLUDED TEMPO MVFR FOR THE COASTAL TERMS IN THE LATE
MORNING/EARLY AFTERNOON AS RAIN WILL HELP TO LOWER CIGS. E-NE WINDS
5-10 KTS THIS MORNING WILL BECOME NORTHWEST AFTER 18Z AS THE LOW
PROGRESSES FURTHER UP THE COAST. COULD SEE NORTHWEST WIND GUSTS OF
15-20 KTS BY LATE AFTERNOON/EARLY EVENING ON THE BACKSIDE OF THE
LOW. CONDITIONS WILL IMPROVE TO VFR FROM SOUTHWEST TO NORTHEAST THIS
EVENING...BECOMING VFR AT ALL SITES SHORTLY AFTER 00Z WEDNESDAY.
EXTENDED OUTLOOK...VFR ON WEDNESDAY AND THURSDAY. CHANCE OF SHOWERS
WITH TEMPO MVFR CONDITIONS POSSIBLE ON FRIDAY AND SATURDAY.
&&
.MARINE...
NEAR TERM /THROUGH TONIGHT/...
AS OF 345 AM TUESDAY...GALE FLAGS RAISED FOR RAPIDLY INTENSIFYING
NW WINDS LATE THIS AFTERNOON THROUGH TONIGHT AS A POWERFUL AND
RAPIDLY DEEPENING SURFACE LOW PASSES WELL EAST OF THE COASTAL
WATERS. ITS INTERACTION WITH APPROACHING CANADIAN HIGH PRESSURE
WILL DRIVE 25-40 KT WINDS FROM THE NW TONIGHT...HIGHEST OFFSHORE.
HIGHEST SEAS AS WELL OFFSHORE IN THE NW WIND TRAJECTORY. THE OCEAN
WILL BECOME DANGEROUS LATER TODAY AS THE NW WIND RIPS ACROSS
STRONG SE WAVE ENERGY...MAKING FOR A PITCHY AND TUMULTUOUS SEA
BEHAVIOR. MARINERS ARE ADVISED TO REMAIN IN PORT TONIGHT. TSTMS
SHOULD REMAIN CONFINED TO THE GULF STREAM THROUGH EARLY WEDNESDAY.
SEA HEIGHTS PEAKING 4 TO 8 FT TONIGHT...BUT DROPPING TO 3 TO 6 FT
INTO FIRST LIGHT OF WEDNESDAY.
SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
AS OF 345 AM TUESDAY...MUCH LIKE THE PUBLIC PART OF THE FORECAST
GUIDANCE...WINDS AND SEAS REMAIN RELATIVELY UNCHANGED. STILL EXPECT
RUGGED CONDITIONS FOR MOST OF THE DAY WEDNESDAY AS SEAS WILL REMAIN
CHURNED UP AS WINDS DIMINISH.
INITIAL WIND SPEEDS WILL BE 20-25 KNOTS FROM THE NORTHWEST
DECREASING TO 10-15 BY MID EVENING. BY THURSDAY WINDS DROP EVEN
FURTHER AS SURFACE HIGH PRESSURE DRIFTS DIRECTLY OVERHEAD. EXPECT
SPEEDS OF TEN KNOTS OR LESS. LATER THURSDAY WINDS SLOWLY RECOVER TO
10-15 KNOTS THIS TIME FROM THE SOUTHEAST.
SEAS WILL CERTAINLY BE MORE ROBUST ACROSS THE OUTER PORTIONS OF THE
COASTAL ZONES WITH THE OFFSHORE FLOW. EXPECT 3-5 FEET WITH
POSSIBLE SIX FOOTERS FOR MOST OF THE DAY WITH HEIGHTS DROPPING
DRAMATICALLY THURSDAY.
LONG TERM /FRIDAY THROUGH SATURDAY/...
AS OF 345 AM TUESDAY...WINDS WILL INITIALLY BE FROM THE SOUTH AT
A FAIRLY DECENT CLIP...15-20 KNOTS AND THERE MAY BE SOME SEA FOG
TO CONTEND WITH AS WELL. WITH AN INITIAL SURFACE SYSTEM LOSING
SOME STRENGTH...WINDS ACTUALLY DECREASE SLIGHTLY FOR SATURDAY
WHILE SWITCHING TO THE NORTH VERY LATE. NOT A STRONG SURGE OF COLD
AIR WITH THIS ONE KEEPING SPEEDS RELATIVELY LIGHT. SEAS ARE 3-5
FEET EARLY WITH THE PERSISTENCE AND STRENGTH OF THE RETURN FLOW
DIMINISHING A BIT WITH WIND SPEEDS LATER.
&&
.ILM WATCHES/WARNINGS/ADVISORIES...
SC...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
SCZ017-023-024-032-033-039-053>056.
NC...FREEZE WATCH FROM LATE TONIGHT THROUGH WEDNESDAY MORNING FOR
NCZ087-096-099-105>110.
MARINE...GALE WARNING FROM 6 PM THIS EVENING TO 6 AM EDT WEDNESDAY FOR
AMZ250-252-254-256.
&&
SYNOPSIS...MJC
NEAR TERM...MJC
SHORT TERM...SHK
LONG TERM...SHK
AVIATION...MJC/BJRHazardous weather outlook, Mar 24, 6:17 PM EDT, 9 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 617 PM EDT MON MAR 24 2014 NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-053>056-251945- ROBESON-BLADEN-COLUMBUS-INLAND PENDER-COASTAL PENDER- INLAND NEW HANOVER-COASTAL NEW HANOVER-INLAND BRUNSWICK- COASTAL BRUNSWICK-MARLBORO-DARLINGTON-DILLON-FLORENCE-MARION- WILLIAMSBURG-INLAND HORRY-COASTAL HORRY-INLAND GEORGETOWN- COASTAL GEORGETOWN- 617 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. TEMPERATURES NEAR TO BELOW FREEZING CAN BE EXPECTED TUESDAY NIGHT AND AGAIN WEDNESDAY NIGHT. ANY TENDER VEGETATION LEFT EXPOSED TO THESE TEMPERATURES MAY BE DAMAGED OR KILLED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ250-252-251945- SURF CITY TO CAPE FEAR NC OUT 20 NM- CAPE FEAR NC TO LITTLE RIVER INLET SC OUT 20 NM- 617 PM EDT MON MAR 24 2014 ...SMALL CRAFT ADVISORY IN EFFECT FROM 8 AM TUESDAY TO 8 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. AMZ254-256-251945- LITTLE RIVER INLET TO MURRELLS INLET SC OUT 20 NM- MURRELLS INLET TO SOUTH SANTEE RIVER SC OUT 20 NM- 617 PM EDT MON MAR 24 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ADJACENT COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SMALL CRAFT ADVISORY CONDITIONS ARE LIKELY TO DEVELOP DURING TUESDAY AND PERSIST INTO WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. RJD
The office that day
Everything else NWS Wilmington, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 25, 3:49 AM EDT | Freeze Watch | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 16 hr |
| Mar 25, 3:26 PM EDT | Freeze Warning | ILM | Bladen, Brunswick, Columbus, New Hanover, Pender, Robeson | 17 hr |
Nearby
Gale Warnings in North Carolina, 2014Every gale warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.